Beiträge zur Algebra und Geometrie
Contributions to Algebra and Geometry
Vol. 46, No. 1, pp. 131-149 (2005)
Conjugacy for closed convex sets
Daniel A. Jaume and Rubén PuenteDepartment of Mathematic, Faculty of Physical, Mathematical and Natural Sciences, National University of San Luis, Ejército de los Andes 950, 5700 San Luis, Argentina, e-mail: firstname.lastname@example.org; e-mail: email@example.com
Abstract: Even though the polarity is a well defined operation for arbitrary subsets in the Euclidean $n$-dimensional space, the related operation of conjugacy of faces appears defined in the literature exclusively for either convex bodies containning the origin as interior point and their polar sets, or for closed convex cones. This paper extends the geometry of closed convex cones and convex bodies to unbounded convex sets (and, in a dual way, to those closed convex sets containing the origin at the boundary), not only for the sake of theoretical completeness, but also for the potential applications of this theory in the fields of Convex Programming and Semi-infinite Programming. Introducing the recession cone into the analysis we develop a general theory of conjugacy which, together with the new concept of curvature index of a convex set on a face, allows us to establish a strong result on complementary dimensions of conjugate faces which extends a well-known result on polytopes.
Keywords: convex sets, polar set, conjugate faces, curvature index, complementary dimensions
Classification (MSC2000): 52A20 15A39
Full text of the article:
Electronic version published on: 11 Mar 2005. This page was last modified: 4 May 2006.